MAUDE Adverse Event Report: ARTHREX, INC. AVN DISPOSABLES KIT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. AVN DISPOSABLES KIT; ORTHOPEDIC MANUAL SURG INSTR
Model Number AVN DISPOSABLES KIT
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause of the reported failure is use error.As no further investigation was able to be performed no change in harm was identified.
 
Event or Problem Description
On 7/26/2022, it was reported by a sales representative via sems that 2 pins fell out of the black knob expandable reamer from an ar-3519h hip avn disposables kit.As surgeon was incrementally opening the reamer, there was not click and the blade could not be seen opening under fluoroscopy.As surgeon started to open from a 6, 1-2 click at a time until there was no resistance.By the time surgeon reached a 9, 2 pins fell off the handle on the floor and only one could be found.Surgeon used another expandable reamer to complete the case without further issues.This was discovered during a procedure.Additional information received on 7/27/2022: this was discovered during an intraosseous bioplasty of hip with expandable reamer.Bmc + allosync pure proceudre on (b)(6) 2022.Case was completed using another ar-3519h hip avn disposables kit without further issues.

Brand Name
AVN DISPOSABLES KIT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19469659
Report Number1220246-2024-04954
Device Sequence Number7423953
Product Code LXH
UDI-Device Identifier00888867266643
UDI-Public00888867266643
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVN DISPOSABLES KIT
Device Catalogue NumberAR-3519H
Device Lot Number14976687
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Initial Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown